IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 1160 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed74    
    Printed2    
    Emailed0    
    PDF Downloaded20    
    Comments [Add]    

Recommend this journal

 

 DRUG WATCH
Year : 2019  |  Volume : 51  |  Issue : 5  |  Page : 352-353

Carbamazepine-induced hyperglycemia: A rare case report


1 Department of Pharmacy Practice, P. Ramireddy Memorial College of Pharmacy, Kadapa, Andhra Pradesh, India
2 Department of Pharmacy Practice, Andhra University College of Pharmaceutical Sciences, Vizag, Andhra Pradesh, India

Correspondence Address:
V Harika
P. Ramireddy Memorial College of Pharmacy, Kadapa - 516 003, Andhra Pradesh
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijp.IJP_537_18

Rights and Permissions

Carbamazepine is a commonly used iminostilbene antiepileptic medication and it is estimated that 46.9% of the total antiepileptic drug overdose in the United Kingdom is because of this drug. The overdose of Carbamazepine can show negative effects on multiple systems, these include neurologic (ataxia, seizures, and altered sensorium), cardiac (tachycardia, hypotension) and metabolic manifestations. We reported a case of a 17-year-old girl had an increase in glucose levels after voluntary ingestion carbamazepine tablets. After ingestion, her gross random blood sugar level was increased, then physician suspected that she might be a Type I diabetic,but HbA1C[glycosylated hemoglobin] levels was found normal.Carbamazepine was discontinued and patient received symptomatic therapy. The patient had decreased levels of blood sugar level,after removal of the drug within the next day after ingestion of carbamazepine. A Naranjo assessment was obtained, indicating a definite relationship between the patient's increased in blood glucose levels and her use of carbamazepine.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow